On adequacy of full matrices

  • A. I. Gatalevych Ivan Franko National University of Lviv Lviv, Ukraine
  • V. P. Shchedryk Institute for Applied Problems in Mechanics and Mathematics Lviv, Ukraine
Keywords: adequate ring; adequate element; Bezout ring; elementary divisor ring; stable range of ring


This paper deals with the following question:
whether a ring of matrices or classes of matrices over an adequate ring or elementary divisor ring inherits the property of adequacy?

The property to being adequate in matrix rings over adequate and commutative elementary divisor rings is studied.
Let us denote by $\mathfrak{A}$ and $\mathfrak{E}$ an adequate and elementary divisor domains, respectively. Also $\mathfrak{A}_2$ and $\mathfrak{E}_2$ denote a rings of $2 \times 2$ matrices over them. We prove that full nonsingular matrices from $\mathfrak{A}_2$ are adequate in $\mathfrak{A}_2$ and full singular matrices from $\mathfrak{E}_2$ are adequate in the set of full matrices in $\mathfrak{E}_2$.

Author Biographies

A. I. Gatalevych, Ivan Franko National University of Lviv Lviv, Ukraine

Ivan Franko National University of Lviv
Lviv, Ukraine

V. P. Shchedryk, Institute for Applied Problems in Mechanics and Mathematics Lviv, Ukraine

Institute for Applied Problems in Mechanics and Mathematics
Lviv, Ukraine


J.W. Brewer, P.F. Conrad, P.R. Montgomery, Lattice-ordered groups and a conjecture for adequate domains, Proc. Amer. Math. Soc, 43 (1974), №1, 31–34, 93–108.

V.A. Bovdi, V.P. Shchedryk, Commutative Bezout domains of stable range 1.5, Linear Algebra and Appl., 568 (2019), 127–134.

A. Gatalevych, On adequate and generalized adequate duo-rings and elementary divisor duo-rings, Mat. Stud., 9 (1998), №2, 115–119. (in Ukrainian) http://matstud.org.http://matstud.org.ua/ojs/index.php/matstud/issue/archive

L. Gillman, M. Henriksen, Rings of continuous functions in which every finitely generated ideal is principal, Trans. Amer. Math. Soc., 82 (1956), 366–391.

O. Helmer, The elementary divisor for rings without chain condition, Bull. Amer. Math. Soc., 49 (1943), 235–236.

M. Henriksen, Some remarks about elementary divisor rings, Michigan Math. J., 3 (1956), 159–163.

I. Kaplansky, Elementary divisors and modules, Trans. Amer. Math. Soc., 66 (1949), 464–491.

M. Larsen, W. Lewis, T. Shores, Elementary divisor rings and finitely presented modules, Trans. Amer. Mat. Soc., 187 (1974), 231–248.

V.M. Petrychkovych, B.V. Zabavskii, On the stable range of matrix rings, Ukr. Math. J., 61 (2009), №11, 1853–1857. https://doi.org/10.1007/s11253-010-0317-7

V. Shchedryk, Arithmetic of matrices over rings, Kyiv: Akademperiodyka, 2021, 278 p. https://doi.org/10.15407/akademperiodika.430.278

V.P. Shchedrik, Bezout rings of stable rank 1.5 and the decomposition of a complete linear group into products of its subgroups, Ukr. Math. J., 69 (2017), №1, 138–147. https://doi.org/10.1007/s11253-017-1352-4

V.P. Shchedryk, Some properties of primitive matrices over Bezout B-domain, Algebra Discrete Math., 4 (2005), №2, 46–57.

L.N. Vaserstein, The stable rank of rings and dimensionality of topological spaces, Functional Anal. Appl., 5 (1971), 102–110.

B.V. Zabavskii, Generalized adequate rings, Ukr. Math. J., 48 (1996), №4, 614–617. https://doi.org/10.1007/BF02390621

B.V. Zabavsky, A.I. Gatalevych, A commutative Bezout PM∗ domain is an elementary divisor ring, Algebra Discrete Math., 19 (2015), №2, 295–301.

B.V. Zabavsky, A.I. Gatalevych, Diagonal reduction of matrices over commutative semihereditary Bezout rings, Communications in Algebra, 47 (2019), №4, 1785–1795.

How to Cite
Gatalevych, A. I., & Shchedryk, V. P. (2023). On adequacy of full matrices. Matematychni Studii, 59(2), 115-122. https://doi.org/10.30970/ms.59.2.115-122